| Catalog Number |
SC60A |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/01/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 12/1/2023.D4: batch # unk.A manufacturing record evaluation was performed for the finished sc60a, with lot/batch number a9d04z, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Event or Problem Description
It was reported that when the sc60a was used to conduct laparoscopic gastrectomy, the gun couldn't fire.Thus, the doctor took another new sc60a to use.However, he found it's hard to press firing trigger so he pressed firing trigger hardly and the staples were malformed.Another device was used to complete the surgery.
Additional Manufacturer Narrative
(b)(4).Date sent: 1/9/2024.D4: batch # 419c73.Investigation summary: the product was returned to ethicon endo-surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one sc60a device was returned with no apparent damage and with three gst60b reloads present along with the device.Reload b was received partially fired 1/3, reload c was received partially fired 1/16, and reload d was received fully fired with several b-formed staples on the deck.The returned device and reload (b & c) were tested for functionality in the articulated position by resetting and reloading it into the device.The device achieved its complete stroke firing sequence without any difficulties.The staple line and cut line were complete and the remaining staples meet the staple form release criteria.As part of our quality process, the manufacturing records of this batch were reviewed, and the manufacturing standards were met prior to the release of this batch.The event reported was confirmed and it is related to improper use of the device.The partially fired reload b is consistent with an incomplete or interrupted cycle.The condition of reload c is possible that while loading the reload, the reload was pushed farther back than the reload alignment slot resulting in the knife pushing the one piece sled forward and locking the reload.Please reference the instruction for use for more information.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Device history review: a manufacturing record evaluation was performed for the finished device batch number 419c73, and no non-conformances were identified.